Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 28, 2019, 10:36 AM CDT for Lewis County, Missouri. It took effect at Sep 29, 2019, 7:51 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 10:36 AM CDT (15:36 UTC)
- In effect from
- Sep 29, 2019, 7:51 AM CDT
- Expired
- Sep 28, 2019, 8:13 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.62 ft at Sep 29, 2019, 2:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 28, 7:04 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 28, 7:04 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 704 AM CDT Sat Sep 28 2019 .SHORT TERM... (Through Late Tonight) Issued at 257 AM CDT Sat Sep 28 2019 A cold front associated with a surface low currently over the northern Great Lakes has pushed into northern MO and western IL, resulting in widespread showers and thunderstorms in those areas. With the low moving off to the NE, the front has begun to stall thanks to southerly winds born of a tight pressure gradient between a surface high over the SE CONUS and a secondary low over the southern Plains. The front will remain largely stationary through much of today and will remain the focus of the short term forecast. Thunderstorm activity will likely persist in the vicinity of the front for a few more hours, with coverage diminishing as the low level jet weakens. We'll then see a lull in storm activity this morning until a shortwave currently over the southern Rockies swings through the region in the early afternoon. This wave, coupled with surface convergence along the stalled front and/or any lingering outflows, should be enough to force some storms in northern MO and west central IL this afternoon and into the evening. Thinking afternoon storm coverage will be little more than isolated thanks to a modest cap atop the front. The cap is forecast to be weaker toward mid-MO, and with MLCAPE forecast to exceed 1000 J/kg and deep layer shear topping out between 25 and 30 kts, there is some chance for a few strong to possibly severe storms this afternoon. Meanwhile, more widespread convection is expected to develop in eastern KS, where the cap is expected to be considerably weaker. CAMs show these storms growing upscale into an MCS as they push to the NE, eventually reaching central MO by the late evening. Instability is expected to diminish quite a bit by the time these storms arrive in our CWA, but continued modest shear should help keep storms somewhat organized as they move into the CWA, sustaining a limited severe threat. Where exactly the front hangs up remains a bit of a question and introduces a bit of certainty to the forecast. Current thinking is that it will remain across northern MO and central IL, keeping the bulk of the storm chances north of I-70. This will also set up a sharp temperature gradient in that area, with temps limited to the 70s along and north of the front and pushing into the upper 80s south of the front. There is a chance the front sets up a bit further south, which would not only focus the storms further south, but also reduce temperatures in those areas. BSH .LONG TERM... (Sunday through Friday) Issued at 257 AM CDT Sat Sep 28 2019 The mid-Mississippi Valley will remain beneath the dual influence of the strong upper ridge over the SE CONUS and a building trough over the northern US Rockies through mid-week. This will lock our region into SSW flow, which will first shunt the stalled front north of the area on Sunday, and then reinforce the very warm moist airmass through mid week. The best storm chances will exit the area on Sunday afternoon along with the front, with a strong cap helping keep us dry on Monday and Tuesday. The persistent SSW flow will help push temperatures well above normal across the area through Tuesday. The upper trough will eject out of the northwest on Tuesday night helping break the grip of the upper ridge. This should drive another front into the region and bring storm chances back into the area sometime on Wednesday or Thursday. Guidance is now in better consensus showing the front pushing clear south of the area, increasing confidence that we'll see more fall like temperatures by the end of the week. BSH && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 648 AM CDT Sat Sep 28 2019 The terminals will likely stay dry into the afternoon hours before isolated-scattered storms develop to the southwest. KCOU and KUIN have the best chance of storms late this afternoon into the early overnight hours. Any storms that affect a terminal will be able to produce heavy donwnpours with reduced visibility and the potential for gusty winds. The other concern is for low stratus up at KUIN just north of a stalled frontal boundary. Quincy is right on the gradient but believe MVFR ceilings will be predominant through the period, with IFR ceilings possible this morning and again late tonight. Winds will be out of the northeast through tonight north of the aforementioned front and light and variable for KCOU and the metro terminals. SPECIFICS FOR KSTL: VFR conditions are favored through the period as better chances for thunderstorms should remain just northwest of the terminal. Winds are forecast to be out of the south predominantly this morning before becoming light/variable in close proximity to a stalled frontal boundary. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 28, 3:37 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 AM CDT Sat Sep 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 AM CDT Sat Sep 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Ongoing storms will end this morning before isolated thunderstorms develop this afternoon across much of the region. Storms are expected to become more widespread this evening toward central Missouri, where there is a marginal risk for severe thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is another chance of thunderstorms Tuesday night through Thursday across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening toward central Missouri. BSH
In the hours before
Local storm report, Sep 28, 4:50 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 4 ENE PALMYRA 39.81N 91.46W
09/27/2019 MARION MO 911 CALL CENTER
TREE DOWN OVER HIGHWAY 168 NORTH OF
HANNIBAL. TIME ESTIMATED FROM RADAR.
&&
JPGLocal storm report, Sep 28, 9:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LA BELLE 40.12N 91.91W
09/27/2019 E1.00 INCH LEWIS MO PUBLIC
QUARTER-SIZED HAIL REPORTED IN LA BELLE.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:00 PM CDT | Tornado Warning | LSX | Knox, Lewis | 45 min |
| Sep 27, 7:06 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| Sep 27, 7:34 PM CDT | Tornado Warning | LSX | Knox, Lewis | 41 min |
| Sep 27, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 46 min |
| Sep 27, 8:51 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 54 min |
| Sep 27, 8:59 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 8 hr |
| Sep 27, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 46 min |
| Sep 28, 3:06 AM CDT | River Flood Warning | LSX | Lewis | 40 days |
| Sep 28, 10:36 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Sep 28, 11:06 AM CDT | River Flood Warning | LSX | Marion | 36 days |
| Sep 28, 11:06 AM CDT | River Flood Warning | LSX | Ralls | 38 days |
| Sep 27, 8:07 PM CDT | Tornado Warning | LSX | Adams | 53 min |
| Sep 28, 1:19 AM CDT | Special Weather Statement | LSX | Brown | 41 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.